Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 4, NWS Melbourne, FL

March 24, 2024Volusia County, Florida

NWS Melbourne, FL issued this wind advisory at Mar 24, 2024, 2:40 AM EDT for Volusia County, Florida. It took effect at Mar 24, 2024, 7:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 2:40 AM EDT (06:40 UTC)
In effect from
Mar 24, 2024, 7:00 AM EDT
Expired
Mar 24, 2024, 7:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

868 
WWUS72 KMLB 240640
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
240 AM EDT Sun Mar 24 2024

FLZ141-242000-
/O.NEW.KMLB.WI.Y.0004.240324T1100Z-240324T2000Z/
Coastal Volusia-
Including the cities of New Smyrna Beach, Ormond Beach, and
Daytona Beach
240 AM EDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EDT THIS 
AFTERNOON...

* WHAT...North winds near 25 mph with frequent gusts around 35 mph 
  expected. Gusts up to 40 mph possible.

* WHERE...Coastal Volusia.

* WHEN...From 7 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kelly
1 follow-up statement
326 
WWUS72 KMLB 241827
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
227 PM EDT Sun Mar 24 2024

FLZ141-242300-
/O.EXT.KMLB.WI.Y.0004.000000T0000Z-240324T2300Z/
Coastal Volusia-
Including the cities of Daytona Beach, New Smyrna Beach, and
Ormond Beach
227 PM EDT Sun Mar 24 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph, with frequent gusts around 35 
  mph expected. Gusts up to 40 mph possible.

* WHERE...Coastal Volusia.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 23, 10:20 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 23, 10:20 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1020 PM EDT Sat Mar 23 2024

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1015 PM EDT Sat Mar 23 2024

Mostly dry conditions prevailed over the southern half of the area
this evening, while showers and stronger lightning storms
impacted locations across the north, especially along the Volusia
and Brevard coast. Lightning activity has since pushed offshore,
leaving behind some light to moderate showers that are drifting
southward.

A cold front is forecast to gradually push through overnight, and
winds will veer north-northwesterly behind the frontal passage,
becoming gustier toward daybreak Sunday. RAP analysis is already
indicating a tightening of MSLP isobars from the eastern Gulf to
the FL peninsula, so it will be just a matter of time before winds
start to pick up. PoPs were updated to reflect radar and hi-res
guidance trends, along with hourly temperatures that cooled
quicker this evening across the north. Lows overnight are still
expected to fall into the upper 50s and low 60s areawide.

&&

.MARINE...
Issued at 1015 PM EDT Sat Mar 23 2024

Tonight...Boating conditions are forecast to deteriorate quickly
tonight as a cold front moves across the local waters. A Small
Craft Advisory begins at 11 PM and will continue into Sunday.
North-northwest winds increase 20-25 kt with occasional gusts
approaching gale force (north of Cape Canaveral) toward daybreak.
Seas build in response, reaching 7-9 ft offshore, generally north
of Sebastian Inlet. Nearshore seas will reach 5-7 ft by sunrise
Sunday, mainly from the Cape northward. Lightning storms will
gradually end over the far offshore waters overnight, but isolated
to scattered rain showers will continue into Sunday.

&&

.AVIATION...
(00Z TAFS)
Issued at 1015 PM EDT Sat Mar 23 2024

VFR continue tonight. Light SHRA are moving south, along with a
cold front. NW winds gradually increase after 03z-06z, gusting as
high as 20 to 25 kt thru 15z Sun. Gusty winds may approach 30 kt
during the day Sun., especially at the coast. Sct-bkn low-mid
level clouds are expected Sun. with VFR conds prevailing. Light
showers may brush coastal terminals but confidence remains too low
for inclusion in the TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  70  58  75 /  50   0   0   0
MCO  61  73  59  78 /  10   0   0   0
MLB  62  73  62  76 /  10  20   0   0
VRB  60  75  62  78 /  10  20   0   0
LEE  59  73  55  79 /  20   0   0   0
SFB  60  72  57  78 /  30   0   0   0
ORL  61  73  58  78 /  10   0   0   0
FPR  59  75  62  77 /  10  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 PM EDT Monday for AMZ550-552-555-
     570-572-575.

&&

UPDATE.......Schaper
LONG TERM....Fehling
AVIATION.....Schaper
Hazardous weather outlook, Mar 23, 9:00 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
900 PM EDT Sat Mar 23 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-241100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
900 PM EDT Sat Mar 23 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Lightning storms will generally remain over the Atlantic waters
tonight but could briefly approach the coastline north of
Melbourne. Gusty winds and small hail are the main hazards with
the strongest activity.

.HIGH WIND IMPACT...
Northerly winds are forecast to reach 20 to 25 mph with gusts up
to 35 mph along the Volusia and Brevard barrier islands after
midnight. Gusty conditions will be possible across the northern
counties after midnight as well.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at all central
Florida Atlantic beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms over the Atlantic will continue moving southeast
tonight, becoming more common over the offshore Gulf Stream waters
overnight. Gusty winds up to 40 knots will be possible, along with
the potential for some hail.

.WATERSPOUT IMPACT...
Organized lightning storms over the Atlantic, especially over the
Gulf Stream, will be capable of producing a waterspout tonight.

.WIND AND SEA IMPACT...
Boating conditions are forecast to rapidly deteriorate tonight as
a cold front pushes across the waters. A Small Craft Advisory goes
into effect for all local Atlantic waters at 11 PM. Small craft
should exercise caution until the start of the advisory.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Breezy to windy conditions along the Volusia and northern Brevard
coasts from fresh northerly winds behind the cold front will
continue into Sunday. These winds are also expected to produce a
southward flowing longshore current at the beaches.

Beach and marine conditions expected to remain poor to hazardous
through mid-week as the departing low pressure system produces
large, long period swell.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:39 PM EDTSpecial Marine WarningMLB22 min
Mar 24, 3:26 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.